MAUDE Adverse Event Report: STERILMED, INC.; CATHETER, ELECTRODE RECORDING

STERILMED, INC.; CATHETER, ELECTRODE RECORDING
Catalog Number R10439011
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to an atrial fibrillation procedure with a reprocessed soundstar eco 8f diagnostic ultrasound catheter, damages to the packaging of the catheter were noticed.When the catheter was removed from the box, a big hole was discovered on the pouch of the packaging.There was no visible damage to the catheter and the catheter was not removed from the packaging.It is unknown how or when the damages to the packaging occurred.The damage compromised the sterility of the device.
 
Additional Manufacturer Narrative
The product analysis lab received the device for evaluation.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.In addition, two photos were received.The first photo shows the inner label of a reprocessed soundstar eco 8f diagnostic ultrasound catheter.The second photo shows the inner pouch of the device, and a punctured condition was noted at the strain relief level.No other damages can be observed, as the rest of the inner pouch was not shown in the photo.A manufacturing record evaluation was performed, and no internal actions related to the reported complaint condition were identified.The issue reported regarding the packaging of the reprocessed catheter being damaged was confirmed based on the photos provided.This investigation was performed based only on the photos provided.Since the product has been returned, an assessment will be performed as per the conditions of the device returned.As part of sterilmed's quality process all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
It was reported that prior to an atrial fibrillation procedure with a reprocessed soundstar eco 8f diagnostic ultrasound catheter, damages to the packaging of the catheter were noticed.When the catheter was removed from the box, a big hole was discovered on the pouch of the packaging.The device was returned to sterilmed for further evaluation.A non-sterile reprocessed soundstar eco 8f diagnostic ultrasound catheter was received contained in the decontamination bag.Upon receiving the device, visual inspection was performed, and only the catheter was returned.Neither the inner pouch nor the outer packaging was returned for analysis.No damages were noted on the catheter.The physical mark on the catheter indicated it had been reprocessed one (1) time.A manufacturing record evaluation was performed, and no internal actions related to the reported complaint condition were identified.The issue reported regarding a damaged pouch cannot be evaluated since the component was not returned for evaluation.As part of sterilmed's quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.Additionally, without the original packaging a root cause of this finding cannot be assigned.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
NA
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20446731
Report Number2134070-2024-00020
Device Sequence Number15476548
Product Code OWQ
UDI-Device Identifier10888551045087
UDI-Public(01)10888551045087(17)250617(10)2215792
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2025
Device Catalogue NumberR10439011
Device Lot Number2215792
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown